Drug-induced pigmentation in Child
Minocycline-induced pigmentation is of special note as it has been among the most widely used of these medications in adolescents, as a primary antibiotic choice in the treatment of moderate to severe acne vulgaris. Usually, the pigmentation develops after a year or more of therapy, but it has been reported to occur after just a few weeks to a couple of months.
Related topics: drug-induced flagellate pigmentation, amiodarone drug-induced pigmentation, drug-induced hypopigmentation, drug-induced oral pigmentation, drug-induced nail pigment, fixed drug eruption
L81.9 – Disorder of pigmentation, unspecified
T50.905A – Adverse effect of unspecified drugs, medicaments and biological substances, initial encounter
110284009 – Drug-induced pigmentation
Differential Diagnosis & Pitfalls
- Postinflammatory hyperpigmentation has history of preceding inflammation.
- Jaundice causes a yellow cast to the skin; it can also be drug induced.
- Confluent and reticulated papillomatosis (Gougerot-Carteaud syndrome)
- Erythema ab igne
- Carotenemia causes a yellow-orange color in the skin.
- Lycopenemia causes an orange color in the skin.
- Generalized hyperpigmentation is also seen in Addison disease, Cushing syndrome, vitamin B12 deficiency, pellagra, ochronosis, Gaucher disease, carcinoid syndrome, Nelson syndrome, ectopic ACTH syndrome, adrenoleukodystrophy, and primary biliary cirrhosis.
- Ashy dermatosis (erythema dyschromicum perstans)
Drug Reaction Data